Transverse Myelitis Following Diphtheria Tetanus Toxoids (Td) Vaccination: A Case Report


SAVAŞ S., AKÇAM F. Z. , CICEK S., TEKDUR A., YILMAZ O.

TURKIYE FIZIKSEL TIP VE REHABILITASYON DERGISI-TURKISH JOURNAL OF PHYSICAL MEDICINE AND REHABILITATION, vol.59, no.4, pp.349-352, 2013 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 59 Issue: 4
  • Publication Date: 2013
  • Doi Number: 10.4274/tftr.89310
  • Journal Name: TURKIYE FIZIKSEL TIP VE REHABILITASYON DERGISI-TURKISH JOURNAL OF PHYSICAL MEDICINE AND REHABILITATION
  • Journal Indexes: Science Citation Index Expanded, Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.349-352

Abstract

Transverse myelitis (TM) has rarely been reported in association with tetanus toxoid-containing vaccines. Here, we report a 46-year-old man presented with progressive paresthesias and weakness in his arms and legs following an intramuscular injection of adult-type diphtheria and tetanus toxoids (Td). This is the sixth reported case of TM following Td vaccination. Physicians must be aware of this rare but serious side effect when prescribing Td vaccine and postvaccinial TM must be kept in mind when making a differential diagnosis of TM.